Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 567, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 13, 2011, 2:44 PM CDT for Morehouse Parish, Louisiana; Ashley County, Arkansas. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2011, 2:44 PM CDT (19:44 UTC)
- Expired
- Jul 13, 2011, 3:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Ashley County, AR, Morehouse Parish, LA
The radar
The Little Rock radar (KLZK), 183 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 3:06 PM CDT | TSTM WND DMG | Crossett, AR | A FEW TREES AND POWERLINE REPORTED DOWN BY CROSSETT PD. TV CABLE LINES ALSO BLOWN DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 7.7 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1051 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1313 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
983
WUUS54 KJAN 131944
SVRJAN
ARC003-LAC067-132030-
/O.NEW.KJAN.SV.W.0567.110713T1944Z-110713T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
244 PM CDT WED JUL 13 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN MOREHOUSE PARISH IN NORTHEAST LOUISIANA...
WESTERN ASHLEY COUNTY IN SOUTHEAST ARKANSAS...
THIS INCLUDES THE CITIES OF...WEST CROSSETT...NORTH CROSSETT...
HAMBURG...CROSSETT...
* UNTIL 330 PM CDT
* AT 244 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CROSSETT. THIS STORM WAS NEARLY STATIONARY.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BEEKMAN AND BERLIN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3322 9209 3328 9204 3331 9198 3334 9200
3337 9197 3339 9200 3340 9199 3339 9167
3292 9167 3292 9208 3301 9208 3303 9212
3308 9214 3315 9211 3316 9214 3319 9214
TIME...MOT...LOC 1944Z 358DEG 0KT 3310 9193
$$
JA1 follow-up statement
731
WWUS54 KJAN 132024
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
324 PM CDT WED JUL 13 2011
ARC003-LAC067-132030-
/O.CON.KJAN.SV.W.0567.000000T0000Z-110713T2030Z/
ASHLEY AR-MOREHOUSE LA-
324 PM CDT WED JUL 13 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR WESTERN ASHLEY COUNTY...AND NORTHWESTERN MOREHOUSE PARISH...
AT 323 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
HAMBURG. THIS STORM WAS NEARLY STATIONARY.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BEEKMAN...BERLIN...WEST CROSSETT...NORTH CROSSETT...CROSSETT AND
BONITA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3322 9209 3328 9204 3331 9198 3334 9200
3337 9197 3339 9200 3340 9199 3339 9167
3292 9167 3292 9208 3301 9208 3303 9212
3308 9214 3315 9211 3316 9214 3319 9214
TIME...MOT...LOC 2023Z 018DEG 2KT 3327 9182
$$
MMEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 9:55 AM CDT, 4 hours 49 minutes earlier.
Area forecast discussion, Jul 13, 9:55 AM CDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
955 AM CDT WED JUL 13 2011
.UPDATE...LATEST SATELLITE IMAGERY SHOWED THE ARKLAMISS UNDER THE INFLUENCE
OF A WEAKEN MEAN RIDGE AXIS EXTENDING FROM THE SOUTHERN PLAINS
THROUGH THE LOWER MISSISSIPPI VALLEY. A SERIES OF DISTURBANCES WILL
WAS MOVING SOUTHEAST OVER THE SOUTHEAST US. ONE OF THEM WAS THE
REMNANT OF AN UPPER LOW...WHICH WILL CROSS THE OZARKS IN 350 PLUS
THETA AIR AND PUSH TOWARD THE ARKLAMISS REGION FOR THIS AFTERNOON.
ALSO GOOD DIVERGENCE WILL AFFECT THE NORTH HALF FOR TODAY. SATELLITE
SHOWS SOME GOOD ASCENT WITH THIS FEATURE WHICH WILL CROSS A SURFACE
BOUNDARY. ALSO OVERNIGHT ACTIVITY OVER THE NORTH HAS
DISSIPATED...BUT HAS LEFT ITS OWN BOUNDARY...WHICH WILL BE USED BY
THE AFTERNOON ACTIVITY. EXPECT ANOTHER COLLISION OF CONVECTIVE
BOUNDARIES ACROSS THE REGION...WHICH WILL HELP TO MOBILIZE MORE
STORMS. SO WITH GOOD INSTABILITY...DECENT LAPSE RATE...AND
PRECIPITABLE WATER OF 2 PLUS INCHES...EXPECT A RATHER ACTIVE DAY.
NATIONAL AND LOCAL WRF ALSO SHOW AN ACTIVE DAY INTO EARLY EVENING.
SPC HAS PUT OUR NORTHERN COUNTIES INTO A SLIGHT RISK AHEAD OF THIS
UPPER FEATURE. SO HAVE INCREASED THE POPS SOME IN OUR NORTHERN
COUNTIES. ALSO WILL KEEP THE HEAT ADVISORY FOR THE NORTH HALF AND
PORTIONS OF THE WEST FOR TODAY AS TEMPS WILL CLIMB INTO THE MID 90S
TO AROUND 100...PUSHING HEAT INDEXES INTO THE 105-110 DEGREE RANGE
WITH 100-105 HEAT INDEXES ELSEWHERE. THE REST OF THE FORECAST LOOKS
TO BE ON TRACK./17/
./PREVIOUS DISCUSSION...446 AM CDT WED JUL 13 2011
.DISCUSSION...SHORT TERM(TODAY THROUGH THURSDAY NIGHT) ANOTHER DAY
OF HEAT AND HUMIDITY ALONG WITH HIGH RAIN CHANCES LOOK TO BE IN
PLACE FOR THE SHORT TERM.
FOR TODAY...ANOTHER WARM DAY IN STORE AS A MUCH WEAKER RIDGE STILL
HOLDS OVER SOME OF THE AREA. HOWEVER...THE CENTER OF THE RIDGE WILL
BE FARTHER TO THE WEST ACROSS CENTRAL TEXAS. A SOUPY AIRMASS WILL
STILL HOLD OVER THE REGION AS PW VALUES ARE STILL PROGGED IN THE
1.9-2.2 INCH RANGE AND 00Z KJAN SOUNDING SHOWS 2.33 INCHES. LOW
LEVEL TEMPERATURES ARE AGAIN FORECAST TO BE IN THE 27-30C RANGE IN
THE NORTH...GENERALLY NORTH OF I-20. THIS WILL ONCE AGAIN BRING
HIGHS TODAY INTO THE UPPER 90S AND NEAR 100 DEGREES. GIVEN THAT SFC
DEWPOINTS WILL AGAIN BE IN THE LOWER TO MID 70S...HEAT INDICES WILL
ONCE AGAIN BE A CONCERN PRIOR TO CONVECTION BEGINNING. WHILE
CONVECTION IS EXPECTED TO BEGIN EARLIER TODAY...THERE SHOULD STILL
BE A FEW HOURS THAT THE HEAT BUILDS AND HEAT INDICES RISE IN THE
105-110 RANGE...PARTICULARLY FOR THOSE IN THE NORTH. GOING HEAT
ADVISORY LOOKS TO HANDLE THIS WELL AND WILL CONTINUE THIS THROUGH
00Z THURSDAY. THE REGION THAT IS MOST QUESTIONABLE AGAIN IS THE EAST
AND SOUTHEAST WHERE PRECIP CHANCES ARE ONCE AGAIN THE BEST. NOT OUT
OF THE QUESTION THERE MAY BE SOME HIGH HEAT INDICES PRIOR TO
CONVECTION...BUT FEEL THAT THIS AREA WILL NOT GET AS WARM DUE TO
BEING WORKED OVER YESTERDAY AND SHOULD SEE MORE TODAY...AS WELL AS
THE DURATION OF HIGHER HEAT INDICES SHOULD NOT BE TOO LONG PRIOR TO
CONVECTION.
ONCE AGAIN...PRECIP CHANCES ARE ON THE HIGHER SIDE(ESPECIALLY FOR
THE SUMMER!) AND EXPECT ANOTHER DAY OF SCATTERED CONVECTION WITH THE
HIGHEST CHANCE OF THIS IN THE SOUTH AND EAST. CHANCES ARE A BIT
HIGHER IN THE NORTH AND NORTHWEST TODAY THAN PREVIOUS DAYS AS THE
RIDGE HAS RETROGRADED. THERE IS A MID LEVEL SHEAR AXIS THAT IS
LAYING GENERALLY ACROSS THE REGION WITH A FEW DISTURBANCES WITHIN
THIS AXIS. THIS SHOULD ONCE AGAIN HELP TO INITIATE CONVECTION WITHIN
A 350-353K THETA-E AIRMASS. HAVE CONTINUED THE TREND OF RAISING POPS
ACROSS THE AREA AS THE GFS CAME IN ON THE LOWER SIDE OF THE ENSEMBLE
ENVELOPE. AS FOR STRONG/SVR POTENTIAL...THIS IS STILL GOING TO BE THE
CASE LIKE PREVIOUS DAYS. WHILE SOME AREAS MAY NOT BE AS HOT TODAY...
CONDITIONS WILL STILL BE WARM AND PLENTY OF LOW LEVEL MOISTURE WILL
BE IN PLACE. GIVEN THIS TEMP/DEWPOINT COMBINATION...SBCAPES WILL BE
SUFFICIENT AND IN THE 2800-3000J/KG RANGE OR HIGHER. WHILE MODEL
VERTICAL TOTALS SHOW AROUND 26-29C...PREVIOUS MORNING SOUNDING
ANALYSIS SHOW THESE VERTICAL TOTALS HAVE BEEN ON THE LOWER END OF
THIS RANGE....AND YET HAVE STILL GENERATED SOME PRETTY DECENT
STRONG/SVR STORMS. FEEL TODAY SHOULD BE NO DIFFERENT. ONCE AGAIN
DAMAGING WINDS WILL BE THE MAIN RISK ALONG WITH DANGEROUS FREQUENT
LIGHTNING AND BRIEF HEAVY DOWNPOURS. MOST CONVECTION WILL DIE DOWN
IN THE EVENING HOURS. HOWEVER...AS AN UPPER TROUGH/300MB LOW MOVES
OVER THE REGION...I CANNOT RULE OUT THE POTENTIAL FOR SOME LINGERING
LIGHT RAIN/SHOWERS TO REMAIN OVER THE AREA. OVERNIGHT LOWS AGAIN WILL
BE WARM AND INTO THE LOWER TO MID 70S.
FOR THURS...THINGS WILL BE SIMILAR. PRECIP CHANCES WILL AGAIN BE
HIGH AND TEMPERATURES WILL REMAIN HIGH AS LL TEMPERATURES STILL
PROGGED TO BE IN THE 27-29C RANGE. HEAT INDICES WILL TOP OUT
GENERALLY IN THE 100-105 RANGE...BUT MAY ALSO EXCEED 105 IN THE
NORTH. COULD SEE A POTENTIAL EXPANSION TO THE HEAT ADVISORY DUE TO
THIS BUT WILL AGAIN LET FUTURE SHIFTS ASSESS THIS GIVEN IMPACTS FROM
CONVECTION TODAY. STRONG TO SVR STORMS WILL AGAIN BE POSSIBLE GIVEN
DECENT LAPSE RATES...SUFFICIENT INSTABILITY. CONTINUED TO INCREASE
POPS AND LEAVE SOME LINGERING OVERNIGHT SHOWERS. /28/
LONGER TERM(FRIDAY THROUGH WEDNESDAY)...UPPER LEVEL VORT DISTURBANCE
DROPS SWD FRIDAY ACROSS OUR CWFA AND IS ASSOCIATED WITH A WEAK MID
LEVEL COLD POOL WITH 500MB TEMPS MINUS 7C. BUILDING 300MB ANTICYCLONE
OVER OK STARTS TURNING THE DISTURBANCE SWWD THROUGH LA BY SATURDAY.
VIRTUALLY NO CHANGE IN DEEP LAYER MOISTURE CONTENT WHICH FEATURES
PWATS OF 2.3 INCHES IS EXPECTED UNTIL SUNDAY NIGHT/MONDAY WHEN DRYING
SPREADS IN FROM THE SRN APPALACHIANS BEHIND A BACKDOOR FRONTAL ZONE.
WE ACTUALLY COULD SEE PWATS DIP TO LESS THAN 1.5 INCHES MONDAY AND
TUESDAY AFTERNOONS KEEPING ANY RISK FOR TSRA IN THE FAR SRN SECTIONS.
BY NEXT WEDNESDAY...INCREASING ELY FLOW IN THE MID AND UPPER LEVELS
BRINGS ADDITIONAL MOISTURE ACROSS THE GULF COAST STATES.
ON FRIDAY/SATURDAY...MODELS DEVELOP MAINLY AFTERNOON SHRA/TSRA AS
RICH 850MB THETA E AIR OF 350K HELPS RESULT IN -4 SHOWALTERS...K
INDEXES NEAR 40 AND MLCAPES AROUND 2500-3000 J/KG. LOOK FOR LOCAL QPF
AMOUNTS OF 1-3 INCHES LIKELY BEFORE SATURDAY EVENING. MAX TEMPS
SHOULD BE HELD MORE IN THE MIDDLE 90S ALONG WITH HEAT INDEXES PEAKING
IN THE 102-106 DEGREE RANGE. A BACKDOOR FRONTAL BOUNDARY SLIPS INTO
THE GULF STATES BY MIDDAY SATURDAY FROM THE NE HELPING MAINTAIN A
FINAL ABOVE NORMAL POP HEADING INTO THE EVENING HOURS. BEST RAIN
CHANCES SHOULD GET DEPRESSED SWD INTO THE HIGHWAY 84 CORRIDOR.
BY SUNDAY...A MASSIVE UPPER ANTICYCLONE REBUILDS OVER MO AND EXPANDS
BACK INTO THE TN VALLEY. IN FACT...IT LOOKS LIKE THE FIRST SUMMER
600DM 500MB HEIGHTS NEAR KMKC FOR SUNDAY DRIFTING INTO CENTRAL KS
MONDAY THEN MOVING LITTLE INTO THE MIDDLE OF NEXT WEEK. MEANWHILE...
OUR 500MB HEIGHTS RISE ABOVE 594DM ONCE SUNDAY WITH TEMPS WARMING TO
MINUS 3-4C. MID LEVEL FLOW INCREASES FROM THE E TO 25KTS BY SUNDAY
AFTERNOON AND BEST UVV S OF I-20 AS SOME DRIER AIR BACKS INTO OUR NRN
CWFA. THIS SURGE WILL START TO SQUASH CONVECTIVE DEVELOPMENT FOR THE
FIRST OF NEXT WEEK AS MID LEVEL LAPSE RATES DROP TO LESS THAN 5C
MON-WED. MLCAPES ALSO DROP TO LESS THAN 800J/KG EACH AFTERNOON AS
THE MAJORITY OF THE CONVECTION BY THAT TIME WILL BECOME CONFINED TO
FAR SRN SECTIONS SUPPORTED BY THE DAILY SEA BREEZE MOVING INLAND./40/
&&
.AVIATION...VFR CONDITIONS WILL PREVAIL FOR MUCH OF THE DAY AS WAS
THE CASE YESTERDAY...HOWEVER BRIEF MVFR TO IFR CONDITIONS DUE TO
STRONG TO SEVERE THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ACROSS
ALL SITES THIS AFTERNOON AND EARLY EVENING. DAMAGING/TURBULENT WINDS
OF 50-70 MPH AND QUARTER SIZED HAIL WILL BE POSSIBLE WITH STRONGEST
STORMS. WILL CARRY VCTS FOR NOW AND FOR 18Z UPDATE. TAF AMENDMENTS
WILL BE MADE AS CONVECTION FIRES. 1 TO 3 SM RESTRICTIVE VIS WILL
CERTAINLY BE POSSIBLE IF STRONGER DOWNPOURS AFFECT AIRPORT VICINITY.
FREQUENT LIGHTING WILL ALSO BE OF CONCERN THIS AFTERNOON WITH STORM
TOPS REACHING UPWARDS OF 40 TO 45 KFT. NORTHERLY SURFACE WINDS WILL
GENERALLY BE 10 TO 15 KTS FOR LOCATIONS REMOVED FROM THUNDERSTORM
ACTIVITY. EXPECT COVERAGE AND INTENSITY OF ACTIVITY TO DIMINISH BY
10PM WITH WIDESPREAD VFR CONDITIONS RETURNING. SOME PATCHY AREAS OF
FOG WILL OCCUR TOMORROW NEAR DAWN BUT WILL MIX OUT QUICKLY BY 8AM.
/ALLEN/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 96 75 97 77 / 50 23 59 32
MERIDIAN 96 74 96 74 / 65 24 61 31
VICKSBURG 97 75 96 73 / 49 21 54 23
HATTIESBURG 95 75 96 76 / 66 24 62 32
NATCHEZ 95 75 94 75 / 54 22 57 24
GREENVILLE 99 76 98 77 / 50 24 44 21
GREENWOOD 98 75 98 75 / 50 23 49 23
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MSZ018-019-025>047.
LA...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LAZ007>009-015-016-
023-025.
AR...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARZ074-075.
&&
17/28/40/ALLENHazardous weather outlook, Jul 13, 1:47 PM CDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 147 PM CDT WED JUL 13 2011 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>053-141900- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE- 147 PM CDT WED JUL 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL/CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND THURSDAY A HEAT ADVISORY IS IN EFFECT THROUGH 7 PM THURSDAY EVENING. DANGEROUS HEAT INDEX VALUES OF 105 TO 110 WILL OCCUR ACROSS MUCH OF THE REGION THIS AFTERNOON AND THURSDAY AFTERNOON. THIS WILL RESULT IN HIGH HEAT STRESS IF OUTDOORS FOR EVEN SHORT DURATIONS. SOME LOCATIONS MAY BRIEFLY REACH ABOVE A HEAT INDEX OF 110 DEGREES TODAY AND THURSDAY. IN ADDITION TO THE HEAT...STRONG TO SEVERE THUNDERSTORMS CAPABLE OF DAMAGING WINDS OF 40 TO 60 MPH...FREQUENT LIGHTNING...AND HEAVY DOWNPOURS WILL BE POSSIBLE THIS AFTERNOON AS WELL AS THURSDAY AFTERNOON. THE STRONGEST STORMS WILL EXIST BETWEEN 2-9PM TODAY AND THURSDAY. STORMS WILL DIMINISH IN COVERAGE AND INTENSITY TOWARDS THE LATER EVENING HOURS EACH DAY. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY HOT AND HUMID CONDITIONS WILL CONTINUE FRIDAY WHEN HEAT INDICES PEAK BETWEEN 100 AND 105 DEGREES. ADDITIONALLY...A FEW STRONG TO SEVERE STORMS LOOK TO BE POSSIBLE EACH AFTERNOON THROUGH AT LEAST FRIDAY. THE STRONGEST STORMS COULD PRODUCE GUSTY WINDS OF 50 TO 60 MPH...ALONG WITH FREQUENT LIGHTNING AND BRIEF HEAVY DOWNPOURS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. MSZ054>066-072>074-141900- COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS- LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR- FORREST- 147 PM CDT WED JUL 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL AND SOUTHEAST MISSISSIPPI... .DAY ONE...TONIGHT AND THURSDAY STRONG TO SEVERE THUNDERSTORMS CAPABLE OF DAMAGING WINDS OF 40 TO 60 MPH...FREQUENT LIGHTNING...AND HEAVY DOWNPOURS WILL BE POSSIBLE THIS AFTERNOON AS WELL AS THURSDAY AFTERNOON. THE STRONGEST STORMS WILL EXIST BETWEEN 2-9PM TODAY AND THURSDAY. STORMS WILL DIMINISH IN COVERAGE AND INTENSITY TOWARDS THE LATER EVENING HOURS EACH DAY. PRIOR TO SHOWER AND THUNDERSTORM DEVELOPMENT...HOT AND HUMID CONDITIONS WILL CONTINUE TODAY AND THURSDAY WITH HEAT INDICES PEAKING BETWEEN 100 AND 105 DEGREES. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY. A FEW STRONG TO SEVERE STORMS LOOK TO BE POSSIBLE EACH AFTERNOON THROUGH AT LEAST FRIDAY OF THIS WEEK. THE STRONGEST STORMS COULD PRODUCE GUSTY WINDS OF 50 TO 65 MPH...ALONG WITH FREQUENT LIGHTNING AND BRIEF HEAVY DOWNPOURS. HOT AND HUMID CONDITIONS WILL CONTINUE THURSDAY INTO FRIDAY WHEN HEAT INDICES PEAK BETWEEN 100 AND 105 DEGREES. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. ALLEN
In the hours before
Special weather statement, Jul 13, 1:36 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 136 PM CDT WED JUL 13 2011 MSZ063-064-131850- LAWRENCE MS-JEFFERSON DAVIS MS- 136 PM CDT WED JUL 13 2011 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTHWEST OF PRENTISS AT 137 PM CDT...MOVING SOUTH AT 5 MPH. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN CENTRAL JEFFERSON DAVIS AND NORTHEASTERN LAWRENCE COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3144 8981 3147 9009 3174 9001 3172 8980 TIME...MOT...LOC 1837Z 008DEG 5KT 3164 8992 EEC
Special weather statement, Jul 13, 1:55 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 155 PM CDT WED JUL 13 2011 MSZ044>046-131915- NESHOBA MS-LEAKE MS-KEMPER MS- 155 PM CDT WED JUL 13 2011 ...STRONG THUNDERSTORMS DEVELOPING IN THE PHILADELPHIA TO DEKALB AREA... A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED FROM 3 MILES NORTH OF RENFROE TO 4 MILES EAST OF PRESTON AT 154 PM CDT...MOVING SOUTHWEST AT 10 MPH. VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE LIKELY WITH THESE STORMS. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN NORTHWESTERN KEMPER...NORTHERN LEAKE AND NORTHERN NESHOBA COUNTIES SHOULD MONITOR THESE STORMS CLOSELY. LAT...LON 3293 8948 3290 8857 3275 8877 3277 8967 TIME...MOT...LOC 1854Z 046DEG 8KT 3291 8946 3289 8876 EEC
Special weather statement, Jul 13, 2:02 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 202 PM CDT WED JUL 13 2011 MSZ063-064-131920- LAWRENCE MS-JEFFERSON DAVIS MS- 202 PM CDT WED JUL 13 2011 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES NORTHWEST OF PROGRESS AT 202 PM CDT...MOVING SOUTH AT 10 MPH. VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN SOUTHWESTERN JEFFERSON DAVIS AND EASTERN LAWRENCE COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3140 8993 3146 9017 3168 9007 3163 8986 TIME...MOT...LOC 1902Z 018DEG 8KT 3157 9000 EEC
Special weather statement, Jul 13, 2:09 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 209 PM CDT WED JUL 13 2011 ARZ074-075-LAZ007-131930- ASHLEY AR-CHICOT AR-MOREHOUSE LA- 209 PM CDT WED JUL 13 2011 A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 12 MILES NORTHWEST OF BEEKMAN TO SNYDER AT 209 PM CDT...MOVING SOUTHEAST AT 10 MPH. VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THESE STORMS. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN WEST CENTRAL CHICOT AND ASHLEY COUNTIES...AND NORTHWESTERN MOREHOUSE PARISH SHOULD MONITOR THESE STORMS CLOSELY. LAT...LON 3340 9161 3324 9125 3285 9181 3300 9206 TIME...MOT...LOC 1909Z 279DEG 10KT 3306 9201 3333 9163 EEC
Special weather statement, Jul 13, 2:17 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 217 PM CDT WED JUL 13 2011 MSZ044>046-131935- NESHOBA MS-LEAKE MS-KEMPER MS- 217 PM CDT WED JUL 13 2011 ...STRONG THUNDERSTORMS IN THE CARTHAGE TO PHILADELPHIA AREA... A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM RENFROE TO FORESTDALE AT 217 PM CDT...MOVING SOUTHWEST AT 10 MPH. VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THESE STORMS. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN WEST CENTRAL KEMPER...CENTRAL LEAKE AND CENTRAL NESHOBA COUNTIES SHOULD MONITOR THESE STORMS CLOSELY. LAT...LON 3290 8952 3284 8881 3261 8893 3267 8964 TIME...MOT...LOC 1917Z 025DEG 9KT 3284 8943 3277 8896 EEC
Special weather statement, Jul 13, 2:42 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 242 PM CDT WED JUL 13 2011 ARZ074-132010- ASHLEY AR- 242 PM CDT WED JUL 13 2011 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHEAST OF CROSSETT AT 242 PM CDT. THE STORM WAS NEARLY STATIONARY. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN SOUTHWESTERN ASHLEY COUNTY SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3302 9181 3302 9205 3318 9205 3319 9183 TIME...MOT...LOC 1942Z 358DEG 0KT 3310 9193 JA
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 3:38 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse | 52 min |
| Jul 13, 5:15 PM CDT | Special Weather Statement | JAN | Franklin | 30 min |
| Jul 13, 5:39 PM CDT | Special Weather Statement | JAN | West Carroll | 31 min |
| Jul 13, 6:12 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Madison | 48 min |
| Jul 13, 2:09 PM CDT | Special Weather Statement | JAN | Ashley | 21 min |
| Jul 13, 2:42 PM CDT | Special Weather Statement | JAN | Ashley | 28 min |
| Jul 13, 3:33 PM CDT | Special Weather Statement | JAN | Ashley | 32 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2011Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.